| Model Number |
SYM1510OS |
| Medical Device Problem Codes |
Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abscess (1690); Adhesion(s) (1695); Anemia (1706); Bacterial Infection (1735); Erosion (1750); Cellulitis (1768); Purulent Discharge (1812); Emotional Changes (1831); Erythema (1840); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Scar Tissue (2060); Burning Sensation (2146); Electrolyte Imbalance (2196); Hernia (2240); Distress (2329); Impaired Healing (2378); Fungal Infection (2419); Obstruction/Occlusion (2422); Ascites (2596); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced failure of mesh, defective mesh, pain, emotional distress, infection, erosion, adhesions, inflammation, mental pain, disability, impairment, loss of enjoyment of life.Post-operative patient treatment included removal of mesh, ventral hernia repair.
Additional Manufacturer Narrative
Additional info: a1, a2 (date of birth), g2-4 (nda #, pma/510(k), h6 (patient codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced suffering, recurrence, bowel/intestinal obstruction, abscess, failure of mesh, defective mesh, pain, emotional distress, infection, erosion, adhesions, inflammation, mental pain, disability, impairment, loss of enjoyment of life.Post-operative patient treatment included resection of mesh-caused eroded bowel, extensive lysis of adhesions, removal of mesh, ventral hernia repair.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced redness, air-fluid collection, fluid culture positive for klebsiella oxytoca/raoutella orinthinolytica, escherichia coli, phocaecola (bacteroides), dorei/vulgatus, fungal culture with few candida dubliniensis and candida glabrata, abnormal hemoglobin, cellulitis, purulent material, scar tissue, systemic inflammatory response syndrome with hypotension, and oliguria, blood loss, anemia, hypokalemia, metabolic acidosis, hypocalcemia, persistent burning pain, open wound, hemorrhagic shock, suffering, recurrence, bowel/intestinal obstruction, abscess, failure of mesh, defective mesh, pain, emotional distress, infection, erosion, adhesions, inflammation, mental pain, disability, impairment, loss of enjoyment of life.Post-operative patient treatment included ct scan, percutaneous pigtail drainage catheter, hospitalization, antibiotics, ultrasound-guided drain placement, ct guided drain placement, aspiration of fluid collection, open abdominal exploration, wound vac application, resection of mesh-caused eroded bowel, extensive lysis of adhesions, removal of mesh, ventral hernia repair, icu admission, dopamine infusion, medication for diuresis, (b)(4) unit of packed red blood cells for blood loss anemia, electrolyte repletion for hypokalemia, metabolic acidosis and hypocalcemia, delayed wound closure, debridement and irrigation of abdominal wall, two round fr jp drains placed into wound bed, discharged to skilled nursing facility for pt and ot, removal of drains, removal of dressing, and placement of bandages.
Additional Manufacturer Narrative
Additional info: b2 (added hospitalization), h6 (patient codes, imf codes, ime e2402: "air collection, abnormal hemoglobin, oliguria, hypokalemia, metabolic acidosis, hypocalcemia").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.